# SDR CA100830001

- Difficulty date: August 27, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Aircraft time: 48,774 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 3452 · ATC Transponder System
- Part: Control Head
- Part number: 071127622
- Condition: Failed
- Location: Atc
- Part time: 38,539 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) INBOUND TO YTS FLIGHT CREW REPORTED SMOKE IN THE COCKPIT AND DECLARED AN EMERGENCY FOR LANDING IN YTS. 60 NM FROM YTS, THE SMOKE SEEMED TO BE COMING FROM THE NR 2 TRANSPONDER.  FLIGHT CREW PULLED THE CIRCUIT BREAKER FOR THE TRANSPONDER AND THE SMOKE DISAPPEARED HOWEVER THERE WAS STILL A TOXIC SMELL.  FLIGHT CREW CALLED THE FLIGHT ATTENDANT FORWARD AND HE ADVISED THERE WAS NO SMOKE IN THE CABIN.  PASSENGERS WERE ADVISED THAT EMERGENCY TRUCKS WOULD BE MEETING THEM ON ARRIVAL DUE TO A SMOKE INDICATION.  PASSENGER REACTION WAS GOOD AND FLIGHT HAS LANDED SAFELY YTS.  MAINTENANCE REPLACED NR 2 TRANSPONDER CONTROL HEAD MODEL KFS-576A DUE TO BURNT INTERNAL CIRCUITRY AND CHECKED SYSTEM SERVICABLE.
